MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8701
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit will not return for evaluation; however, the lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: na.Detailed description of event: complaint (b)(4) will address event unit 1 of 2.Complaint (b)(4) will address event unit 2 of 2.This was discovered prior to surgery and there was no patient contact.When the device was pulled from the shelf it was noted that a pinhole was on the white tyvek side of the pouch on each of the units pulled.It is unknown if the same lot was pulled for both devices.Once device was discarded by the hospital and not available for return.The other unit is available for return.The hospital has third party sourcing within the hospital and the devices are removed from the outer carton and placed on the shelf by medical staff for storage.Photographs are available.Additional information was received via email on 19dec2019 from app.Med.Acct.Mgr.: 6 photos were provided.The hospital is [name] hospital account # (b)(4).Product: alexis laparoscopic system (small).1 each of product # c8701, # lot # 1338150.1 each of product # c8701, # lot # 1335750.Patient status: na (before use).Type of intervention: na.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided by the complainant.Visual inspection confirmed that there was a hole in the tyvek of the pouch.Based on the photograph provided by the complainant and the description of the event, it is likely that the reported event was caused by handling at the hospital¿s facility.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Name of procedure being performed: na.Detailed description of event: complaint (b)(4) will address event unit 1 of 2.Complaint (b)(4) will address event unit 2 of 2.This was discovered prior to surgery and there was no patient contact.When the device was pulled from the shelf it was noted that a pinhole was on the white tyvek side of the pouch on each of the units pulled.It is unknown if the same lot was pulled for both devices.Once device was discarded by the hospital and not available for return.The other unit is available for return.The hospital has third party sourcing within the hospital and the devices are removed from the outer carton and placed on the shelf by medical staff for storage.Photographs are available.Additional information was received via email on 19dec2019 from app.Med.Acct.Mgr.: 6 photos were provided the hospital is [name] hospital account # (b)(4).Product: alexis laparoscopic system (small).1 each of product # c8701, # lot # 1338150.1 each of product # c8701, # lot # 1335750.Patient status: na (before use).Type of intervention: na.

Brand Name
C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9589095
Report Number2027111-2020-00313
Device Sequence Number11437223
Product Code KGW
UDI-Device Identifier00607915125714
UDI-Public(01)00607915125714(17)210919(30)01(10)1335750
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/19/2021
Device Model NumberC8701
Device Catalogue Number101135801
Device Lot Number1335750
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1